Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Sep 7, 2021, 7:33 PM EDT for Fountain County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 7:33 PM EDT (23:33 UTC)
- Expired
- Sep 7, 2021, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.25 in
- Wind
- 50
County Fountain County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WWUS83 KIND 072333
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
733 PM EDT Tue Sep 7 2021
INZ028-035-043-080015-
Fountain IN-Warren IN-Vermillion IN-
733 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of west central
Fountain, southwestern Warren and northwestern Vermillion Counties
through 815 PM EDT...
At 729 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rossville to Muncie to near Bondville.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Covington.
This includes Interstate 74 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4033 8753 4019 8728 3987 8751 3987 8753
TIME...MOT...LOC 2329Z 316DEG 25KT 4033 8769 4014 8783 4006 8837
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
JASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:33 PM EDT, 1 hour earlier.
Area forecast discussion, Sep 7, 6:33 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Indianapolis IN 633 PM EDT Tue Sep 7 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Wednesday night) Issued at 313 PM EDT Tue Sep 7 2021 While there is currently gusty but otherwise pleasant weather across central Indiana, an approaching cold front will bring a line of showers and thunderstorms across the area from this evening through the overnight hours. A low level jet ahead of the trough is bringing southwesterly wind gusts of 25 to 30 kts to much of the region this afternoon and evening. An upper trough and associated cold front has formed a line of showers and thunderstorms stretching from northern Michigan back into far SE Iowa. These storms have already been producing large hail and severe winds in northern Illinois this afternoon. At the moment, models are lagging on the timing of of this line by about an hour or two, so confidence on the timing has lowered some. Still thinking the storms will reach the NW corner of our forecast area some time this evening, but it could be as soon as 6 PM and likely by 8 or 9 PM. If the storms do get here a couple hours earlier than previously thought, there would be slightly higher instability available since heating won't be lost until after sunset. Ultimately, damaging winds are expected to be the main severe threat for the NW third of the forecast area with the hail threat diminishing, although not entirely, as the line approaches due to increasing freezing level and weakening shear. However, still expecting storms to begin to weaken before reaching central Indiana and continue to weaken and diminish through the night as it advances SE across the area. Showers and some isolated thunderstorms will continue through the night as the front advances, and expecting precipitation to exit the forecast area by tomorrow morning. Behind this line, cooler and drier air will settle in under a column of NW flow. Some clouds could linger into the morning and midday but mostly clear skies will return for the remainder of the short term period. Lows tonight will range from the mid 60s ahead of the cold front and mid 50s behind the cold front. Tomorrow's highs will top out near 80 but with dew points in the low 50s, it will be a pleasant day. With the cooler airmass, tomorrow night's lows will drop into the mid 50s. && .Long Term...(Thursday through Tuesday) Issued at 313 PM EDT Tue Sep 7 2021 During the long term, an upper level high will attempt to build into the area from the south and west. However, upper energy moving along the northern periphery of the high will work to keep the high south of the area. Questions remain on which will win out, which leads to higher uncertainty in the latter part of the long term. For Thursday into Friday, central Indiana will remain under northwest flow aloft and high pressure at the surface. This will keep the weather dry and temperatures near normal to below normal. For now it appears that Saturday and Sunday will also be dry, with the upper energy staying to the north of the area. Temperatures will warm though to above normal levels with southerly flow as high pressure slides off to the east. Later Monday into Tuesday the upper forcing may be close enough to introduce some low PoPs. Temperatures will remain warm with the southerly flow continuing. && .Aviation...(080000Z TAF Issuance) Issued at 633 PM EDT Tue Sep 7 2021 IMPACTS: - Convection possible at/or in the vicinity of the terminals through about 080800Z. - Areas of MVFR ceilings 012-025 developing after 080200Z. - Occasional to frequent surface wind gusts 18-22 kts from 210-240 degrees through about 080600Z. Gusts becoming less frequent after sunset. DISCUSSION: Broken line of convection currently extending from the Great Lakes southwestward into central Illinois. This line is expected to sag southeast during the course of the evening, and gradually diminish with time, as the better forcing lifts off to the northeast with the upper trough. It appears the best chances for direct impacts will be at the KLAF terminal this evening, with lower confidence with respect to the terminals farther southeast. Short term models suggest the line will weaken during the evening hours, but think the threat for scattered convection may linger well into the night, given an incoming frontal system and 35 kts of flow within the 925-850mb layer, which may provide some forcing. Brief IFR visibility restrictions and gusty shifting winds in/near stronger convective cells. Otherwise, short term models suggest some areas of MVFR ceilings may develop later this evening and overnight, either in the wake of the current convective line, or closer to the front. Given the stronger flow within the 925-850mb layer, expecting some surface gusts to continue into the late evening hours. Surface winds expected to veer to a west northwesterly direction by the pre dawn hours of Wednesday, as the front passes by. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...KH Long Term...50 Aviation...JAS
Hazardous weather outlook, Sep 7, 3:55 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 355 PM EDT Tue Sep 7 2021 INZ042-048-049-053>057-061>065-067>072-082000- Randolph-Hancock-Henry-Owen-Morgan-Johnson-Shelby-Rush-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Winchester, Greenfield, New Castle, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 355 PM EDT Tue Sep 7 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. A line of strong thunderstorms, possibly severe at times, is expected tonight. Gusty to damaging winds will be the primary threat from storms, along with large hail, lightning, and brief heavy rainfall. The best chances for storms will come between 6 pm and 2 am. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>041-043>047-051-052-060-082000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam-Hendricks- Marion-Vigo-Clay-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Clay City, and Sullivan 355 PM EDT Tue Sep 7 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered strong to severe thunderstorms possible this evening. Damaging winds will be the primary threat from storms...along with hail...lightning and brief heavy rainfall. A small threat for a tornado is possible over the northern Wabash Valley. The best chances for storms will come between 7 pm and 12 am. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Sep 7, 7:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
733 PM EDT Tue Sep 7 2021
INZ028-035-043-080015-
Fountain IN-Warren IN-Vermillion IN-
733 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of west central
Fountain, southwestern Warren and northwestern Vermillion Counties
through 815 PM EDT...
At 729 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rossville to Muncie to near Bondville.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Covington.
This includes Interstate 74 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4033 8753 4019 8728 3987 8751 3987 8753
TIME...MOT...LOC 2329Z 316DEG 25KT 4033 8769 4014 8783 4006 8837
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JASNearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.